Jump to content
CrazyBoards.org

Recommended Posts

Wondering if anyone has had a depressive state induced by Lamictal. This morning I upped my dose to 50mg. (+100 mg. @ night). I almost immediately started feeling depressed after about 10 weeks of feeling very well.

I could swear that I had a severe psychotic depressive episode the last time I was on Lamictal about two years ago. I really can't remember because I was pretty screwed up at the time plus memory problems. My tdoc would normally know the date but I hid it from him out of fear that I would be put in a facility. I wish I would have kept a journal or something but I always have put things off for one reason or another.

Anyway, I'm going to cut back on the dose if this doesn't subside within a few days. I believe the bad episode was @ 200 mg. Maybe I don't need that much? My pdoc has this magic number @ 300-400 mg. I don't think it's going to work that way. He's trying to wean me off lithium. I think I should take whatever works best for me, which is my current cocktail minus 0.25 mg. Lamictal in the morning.

Link to comment
Share on other sites

I could swear that I had a severe psychotic depressive episode the last time I was on Lamictal about two years ago. I really can't remember because I was pretty screwed up at the time plus memory problems.

Is your current doctor a different one from the one you were seeing then?

If so, do they know you took Lamictal before and why you stopped?

If you think you had a psychotic depressive episode on a medication, you really need to figure out what might have happened and talk to your doctor about this, especially if you are having doubts. Even if you can't, and you think it was med related, it may be a good idea to tell them.  Also, you should seriously consider whether it is worth taking.

I know some people have reported increased anxiety with Lamictal.

While I have not personally heard from anyone about depression being induced by it, it is certainly possible.  It also may not be related to the medication.

I believe the bad episode was @ 200 mg. Maybe I don't need that much? My pdoc has this magic number @ 300-400 mg. I don't think it's going to work that way. He's trying to wean me off lithium. I think I should take whatever works best for me, which is my current cocktail minus 0.25 mg. Lamictal in the morning.

All medications at the same dosages don't work the same for everyone.

Especially with Lamictal.  Some people will take 50 mgs, and some will take 300.

I do fine at 200.

DO talk to your doctor and tell him your concerns as soon as you can.

Communication about this is important.

~navy~

Link to comment
Share on other sites

Is your current doctor a different one from the one you were seeing then?

If so, do they know you took Lamictal before and why you stopped?

No, same doctor. Got off of Lamictal over a year ago because of knee-jerk reaction to bad rash over my entire body. Doc has decided to try again but at a slower pace.

If you think you had a psychotic depressive episode on a medication, you really need to figure out what might have happened and talk to your doctor about this, especially if you are having doubts. Even if you can't, and you think it was med related, it may be a good idea to tell them.
Link to comment
Share on other sites

Anxiety/agitation can be side effects of lamictal dosage increases.  Yes, some people go "manic" (or maybe intolerably scarily jittery) on lamictal, but it's not that common.  In my case it was a very transient side effect that went away within a few days of dose increases.

You might talk with your pdoc about getting something to take the edge off while you're titrating up on lamictal.  Some people find an as-needed med helpful while you're waiting for that wonderful lamictal stability.

Hopefully the psychotic break was from the combination of med changes you were undergoing last time.  It's a bitch to try to tease out which med caused what.  If lamictal works it tends to work great.  "Therapeutic dose" is anywhere from around 100 to 400, and it's very individual. 

Are you on any other meds now?

Link to comment
Share on other sites

Hey SZS,

I didn't have any extended depression on Lamictal, but there were some negative days among the many agitated ones, and I was unquestionably psychotic at doses above 100 mg.  (We cut the dose back, and the psychosis resolved, but then the rash got out of control...)

Despite all that, I'm thinking of trying it again.  I was on Wellbutrin at the time, and we're tentatively blaming the S/E on the combination.

Feel better,

sg

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...